Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 42, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Sep 25, 2012, 9:38 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2012, 9:38 PM CDT (02:38 UTC)
- Expired
- Sep 26, 2012, 4:11 AM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
143 WHUS74 KBRO 260238 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 938 PM CDT TUE SEP 25 2012 ...SOUTHEAST WINDS TO INCREASE GRADUALLY TONIGHT... .BUILDING HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO IS EXPECTED TO INTERACT WITH DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS TO INCREASE THE WINDS OVER PORTIONS OF THE LOWER TEXAS GULF WATERS TONIGHT. THE STRONGEST WINDS WILL BE MAINLY OVER PORTIONS OF THE GULF OF MEXICO ADJACENT TO KENEDY COUNTY. GMZ155-175-261100- /O.NEW.KBRO.SC.Y.0042.120926T0238Z-120926T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 938 PM CDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. * WINDS AND WAVES: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO NEAR 20 KNOTS LATER TONIGHT THROUGH WEDNESDAY MORNING. THESE INCREASING WINDS WILL PUSH THE GULF SWELLS OFF OF KENEDY COUNTY INTO THE 5 TO 7 FOOT RANGE THROUGH SUNRISE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
299 WHUS74 KBRO 260911 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 AM CDT WED SEP 26 2012 ...STRONG WINDS DIMINISHING ACROSS THE LOWER TEXAS COAST... .HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO HAS PUSHED FAR ENOUGH EAST THAT WINDS OVER THE LOWER TEXAS COAST HAVE DIMINISHED THIS MORNING. GMZ155-175-261015- /O.CAN.KBRO.SC.Y.0042.000000T0000Z-120926T1200Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 411 AM CDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH EARLY MORNING AS GUSTY SOUTHEAST WINDS CONTINUE AT TIMES. $$ JGG HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 7:44 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 25, 7:44 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 744 PM CDT TUE SEP 25 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...THE 00Z BRO SOUNDING REMAINS FAIRLY DRY AND STABLE THIS EVENING WITH THE EVENING PWAT ONLY AROUND 1.43 INCHES AND A CAPE OF ONLY 941 J/KG. THE MOISTURE AND INSTABILITY WILL REMAIN PRETTY LIMITED ON THROUGH 00Z WED NIGHT WHICH SHOULD LIMIT ANY SERIOUS CLDS OR CONV COVERAGE. THE MODERATE PGF WILL PERSIST THROUGHOUT THE NEXT 24 HOURS MAINTAINING A DECENT AFTERNOON SE SURFACE FLOW. THE AFTERNOON SEA BREEZE MAY BE STRONG ENOUGH TO FIRE OFF A FEW PATCHES OF CONV TOMORROW AFTERNOON. HOWEVER WILL NOT MENTION ANY POTENTIAL CONV IN THE CURRENT TAF ISSUANCE DUE TO THE PATCHY NATURE OF THE COVERAGE. EXPECT VFR CONDITIONS TO PREVAIL THROUGH 00Z TOMORROW. && .PREV DISCUSSION... /ISSUED 155 PM CDT TUE SEP 25 2012/ SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...500MB LOW/TROUGH ACROSS THE WESTERN UNITED STATES THIS AFTERNOON WILL MOVE SLOWLY EASTWARD TONIGHT INTO WEDNESDAY. LOW TO MID LEVEL MOISTURE WILL GRADUALLY INCREASE ACROSS THE RIO GRANDE PLAINS TONIGHT THROUGH WED NIGHT AS THE ONSHORE FLOW BRINGS THE MOISTURE ACROSS THE SOUTHERN AND EASTERN GULF OF MEXICO NORTHWESTWARD. WILL LIKELY SEE ISOLATED SHOWERS MOVE INTO THE CWA LATE TONIGHT INTO WEDNESDAY AS A RESULT. WILL INCREASE RAIN CHANCES SLIGHTLY WED NIGHT BUT NO MAJOR CHANGES EXPECTED TO THE SHORT TERM FORECAST. LONG TERM.../THURSDAY TROUGH TUESDAY/... SHORTWAVE TROUGH OVER UTAH AT THIS TIME WILL GRADUALLY MOVE EAST PUSHING RIDGE EASTWARD OUT OF THE TEXAS REGION CHANGING THE WEATHER PATTERN SEEN THE LAST FEW DAYS. SURFACE HIGH PRESSURE ACROSS THE GULF AND NORTHEAST PLAINS WILL FLATTEN INFILTRATING EASTERLY FLOW OVER THE FORECAST AREA. CONVECTION WILL MAINLY INITIATE OVER THE COASTAL WATERS AND WITH LIGHT WINDS ALONG THE COAST AROUND SUNRISE... SEA BREEZE ACTIVITY WILL BE MORE FAVORABLE WITH SURFACE CONVERGENCE ALONG THE COAST. THESE SHOWERS WILL SPREAD INTO THE COASTAL COUNTIES THURSDAY AFTERNOON INTO FRIDAY. CHANCES INCREASE INTO THE WEEKEND AS A WEAK FRONT MOVES SOUTH AND REMNANTS OF MIRIAM MOVES FROM THE WEST. ECMWF STALLS THE FRONT KEEPING IT FURTHER NORTH WHILE THE GFS ACTUALLY MOVES THIS BOUNDARY ACROSS THE RGV BY SUNDAY. LEAN TOWARDS THE GFS WITH A MORE NORTHEASTERLY FLOW ENHANCING CONVECTION THROUGH THE WEEKEND. LEFT INHERITED 30 POP AT THIS TIME WITH NO BIG CHANGES. HIGH TEMPERATURES WILL BE IN THE UPPER 90S AND LOW'S IN THE MID 70S. NEXT WEEK...UPPER LEVEL LOW OVER THE CANADIAN BORDER AMPLIFIES ACROSS THE NORTHEAST PLAINS KEEPING THE VALLEY UNDER A NORTHERLY FLOW FOR THE FIRST PART OF THE WEEK. DRY AIR INFILTRATES FROM THE NORTH BLOCKING MOST OF THE GULF MOISTURE SOUTH OF THE BORDER. MINIMUM RH VALUES WILL RANGED FROM THE MID TO LOW 20S ACROSS MUCH OF THE CWA DUE TO THE INFLUENCE OF THIS NORTHERLY FLOW. HIGH TEMPERATURES WILL REACH THE MID TO UPPER 90S GRADUALLY THROUGH THE WEEK WITH LITTLE TO NO CHANCE OF RAIN EXPECTED AT THIS TIME. MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...SEAS WERE NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020 EARLY THIS AFTERNOON. MODERATE TO STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS THE COASTAL WATERS TONIGHT AS LOW PRESSURE DEVELOPING ACROSS THE TEXAS PANHANDLE INCREASES THE PRESSURE GRADIENT ACROSS THE WESTERN GULF OF MEXICO. WILL EXTEND SCA FOR THE NORTHERN PORTIONS OF THE OFFSHORE WATERS AND WORD SCEC FOR THE SOUTHERN PORTIONS OF THE OFFSHORE WATERS TONIGHT AS WINDS ARE EXPECTED TO BE SLIGHTLY HIGHER TOWARDS THE COASTAL BEND. WINDS DIMINISH SLIGHTLY OFFSHORE WEDNESDAY AS THE PRESSURE GRADIENT WEAKENS SLIGHTLY ACROSS THE LOWER TEXAS COAST. MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS WEDNESDAY INTO WED NIGHT. THURSDAY THROUGH TUESDAY/... CONDITIONS BEGIN TO DETERIORATE FOR THE LONG TERM PERIOD AS ABUNDANT MOISTURE OVER THE GULF WATERS AND A WEAK WAVE INITIATE ACTIVITY ALONG THE COAST FOR THE REST OF THE WEEK. CONVECTION CONTINUES THROUGH THE WEEKEND AS A WEAK BOUNDARY MOVES ACROSS THE COASTAL WATERS AND REMNANTS OF MIRNA MOVE ACROSS THE CWA ENHANCING CONVECTION. EXPECT ERRATIC SEAS CLOSE TO THIS THUNDERSTORMS WITH OCCASIONAL LIGHTNING. A MORE NORTHEASTERLY FLOW SETS UP BY SUNDAY AFTERNOON AFTER THE PASSAGE OF THIS BOUNDARY AND WILL REMAIN NORTH/NORTHEAST INTO NEXT WEEK. WINDS WILL BEGIN TO INCREASE BUILDING SEAS BY LATE SUNDAY INTO MONDAY. AT THIS TIME NO MORE THAN 4 TO 5 FEET SEAS POSSIBLE RETURNING TO 2 TO 3 FEET BY TUESDAY WITH NO PRECIPITATION EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 91 77 89 / 20 20 10 20 BROWNSVILLE 75 92 75 91 / 20 20 10 20 HARLINGEN 74 94 75 92 / 20 20 10 20 MCALLEN 76 94 76 95 / 10 20 10 20 RIO GRANDE CITY 76 95 75 94 / 10 10 10 10 SOUTH PADRE ISLAND 79 88 78 86 / 20 20 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR GMZ155-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...60 LONG TERM...64 GRAPHICAST/UPPER AIR...MARTINEZ
Hazardous weather outlook, Sep 25, 3:54 AM CDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 354 AM CDT TUE SEP 25 2012 TXZ248>254-260900- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- 354 AM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD THIS AFTERNOON. EXERCISE CAUTION DURING ANY OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-260900- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 354 AM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE LAGUNA MADRE AND NEARSHORE COASTAL WATERS ADJACENT TO KENEDY COUNTY FOR STRONG SOUTHEAST WINDS. SMALL CRAFT SHOULD EXERCISE CAUTION ON THE REMAINDER OF THE LOWER TEXAS COAST DUE TO GUSTY WINDS. SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR OTHER COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG EAST TO SOUTHEASTERLY WINDS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ255>257-260900- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 354 AM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.